Home |
Tags: itchy | skin | cause | remedy | treat

What's Causing My Itchy Skin?

By    |   Thursday, 17 Apr 2014 10:06 AM

Question: I have itchy skin, all over my body, and sometimes feel cold when I scratch. I have been taking Loratydn and Predisolone, and they seem to help. But once I stop the medication, will the itching will start again? What's causing this and what should I do about it?

Dr. Hibberd's answer:
 
Loratidine (an antihistamine) and Prednisolone (a cortico-steroid) are common allergy meds. Many doctors and allergists also recommend leukotrienne blockers like Singulair to help control allergic responses.  
 
Prednisolone is normally used for only three to five days to manage an allergy reaction, and its use for more than 10 days may produce serious short- and long-term problems. Your itching may be from allergy, but be careful here. You should see your doctor to be sure no underlying disorder or internal malignancy is present.
 
Urticaria (itching) has many causes, and you would be wise to have its cause checked out further. Recurrence of itching after medication withdrawal is a sign that more evaluation is advised.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Itching may be from allergy, but only a doctor can determine if some underlying disorder is present.
itchy, skin, cause, remedy, treat
168
2014-06-17
Thursday, 17 Apr 2014 10:06 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved